Georgia, 2006

Hail in Georgia, April 22, 2006

April 22, 2006 · NWS JAX · 1 event in 1 county or zone

The public reported nickel size hail along Highway 221.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

The public reported nickel size hail along Highway 221.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 22, 12:31 PM EST, 5 hours 9 minutes earlier.

Area forecast discussion, Apr 22, 12:31 PM EST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
131 PM EDT SAT APR 22 2006

.SHORT TERM...LINE OF THUNDERSTORMS CROSSED THE PANHANDLE AND NRN
GULF THIS MORNING AND IS CURRENTLY MOVING INTO SUWANNEE VALLEY
VICINITY WHILE ISOLATED CONVECTION IS MOVING ACROSS SE GEORGIA.
PERSISTENT CLOUDINESS HAS SO FAR THWARTED DEVELOPMENT AHEAD OF
THIS BAND AND CAP WILL BE SLOW TO BREAK. HOWEVER LAPS SHOWS CAPES
AOA 2000 J/KG AND HIGHER DEWPOINTS FROM CEDAR KEY TO GAINESVILLE
NEWD TO I-10 AND JAX. AS THE STORMS CONTINUE ACROSS NE FLORIDA
THEY ARE TAPPING INTO INCREASING INSTABILITY AND WILL HAVE SMALL
TO MARGINALLY SEVERE HAIL DURING THE AFTERNOON. STORMS WILL REACH
THE EAST COAST BY LATE AFTN. ONLY CHANGE TO FCST THROUGH TONIGHT
IS TO KEEP CHANCE OF TSTMS OVER ERN SECTIONS THROUGH LATE EVENING.

THE UPPER SHORT WAVE TROUGH WILL SWING INTO THE ATLANTIC BY SUNDAY
MORNING DRAGGING THE COLD FRONT SOUTH OF THE AREA WHERE IT WILL
BECOME DIFFUSE. HIGH PRESSURE WILL QUICKLY BUILD OVER THE REGION
AND SHIFT OFFSHORE MONDAY RESULTING IN TEMPERATURES REBOUNDING
INTO UPPER 80S EXCEPT FOR LOWER 80S NEAR COAST SUNDAY DUE TO
ONSHORE FLOW. SOUTHWESTERLY WINDS WILL INCREASE LATE TUESDAY AHEAD
OF AN APPROACHING COLD FRONT.

.LONG TERM...WED-SAT...COLD FRONT IS EXPECTED TO DRIFT THROUGH THE
FORECAST AREA WEDNESDAY INTO EARLY THURSDAY BRINGING A CHANCE OF
RAIN WITH SCATTERED THUNDERSTORMS. EXPECT MORE SEASONABLE TEMPS
THROUGH THE END OF THE WEEK.

&&

.MARINE...NO HEADLINES EXPECTED ALTHOUGH STRONG WINDS WILL
ACCOMPANY STORMS MOVING OVER COASTAL WATERS THIS AFTN/EVENING.
WILL ISSUE MARINE WEATHER STATEMENTS AS NEEDED AN KEEP WINDS AOB
15 KT.

&&

.FIRE WEATHER...RELATIVE HUMIDITIES WILL FALL BEHIND THE COLD
FRONT TO CRITICAL LEVELS FOR AROUND 4 TO 5 HOURS INLAND AREAS OF
NE FLORIDA. WILL ISSUE FIRE WEATHER WATCH AND LEAVE FINAL DECISION
FOR UPGRADING TO WARNING TO LATER SHIFTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  58  87  60  89 /  10   0   5   5
SSI  62  81  63  85 /  30   0   0  10
JAX  61  84  60  88 /  30   0   0   0
SGJ  64  80  62  85 /  40   0   0   5
GNV  61  87  58  88 /  30   0   0   0
OCF  63  88  59  89 /  30   0   5   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM 1 PM SUNDAY TO 7 PM SUNDAY FOR THE
     FOLLOWING ZONES: ALACHUA...BAKER...BRADFORD...CLAY...
     COLUMBIA...GILCHRIST...HAMILTON...MARION...PUTNAM...
     SUWANNEE...AND UNION.

GA...NONE.
MARINE...NONE.
&&

PUBLIC...TRABERT
MARINE/FIRE WX...CAMP
Hazardous weather outlook, Apr 22, 4:15 AM EST, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 AM EDT SAT APR 22 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-230915-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
515 AM EDT SAT APR 22 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...STRONG TO POSSIBLY SEVERE STORMS POSSIBLE TODAY...

.THUNDERSTORM IMPACT...A LINE OF SHOWERS AND THUNDERSTORMS WILL
PROGRESS FROM THE FLORIDA PANHANDLE INTO THE FORECAST AREA LATER
TODAY. WITH THE HEATING OF THE DAY...SOME OF THESE STORMS WILL BE
STRONG WITH GUSTY WINDS TO 50 MPH AND SMALL HAIL. AS THESE STORMS
PROGRESS TOWARD THE EAST COAST AND COLLIDE WITH A LATE DEVELOPING
SEABREEZE...STORMS MAY STRENGTHEN WITH ISOLATED SEVERE STORMS
POSSIBLE. THE ACTIVITY WILL SLIDE SOUTH AND EAST OF THE AREA
THROUGH THE LATE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT AND DRIER AIR WILL
FILTER INTO THE AREA FOR SUNDAY AND MONDAY. AT THIS TIME NO
WATCHES OR WARNINGS ARE POSTED BUT RH VALUES WILL BE DIPPING INTO
THE MID 30S OVER INTERIOR PORTIONS...INCREASING THE FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SHOULD REMAIN ON STANDBY FOR POSSIBLE ACTIVATION.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE

In the hours before

Special weather statement, Apr 22, 4:59 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
559 PM EDT SAT APR 22 2006

GAZ132-133-222230-
COFFEE-JEFF DAVIS-
559 PM EDT SAT APR 22 2006

...A SIGNIFICANT WEATHER ALERT CONTINUES FOR COFFEE AND JEFF DAVIS
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 630 PM EDT...

AT 559 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF SNIPESVILLE...OR ABOUT
10 MILES NORTHEAST OF BROXTON...MOVING EAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SNIPESVILLE AND DENTON
THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Local storm report, Apr 22, 5:19 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
619 PM EDT SAT APR 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HAIL             DENTON                  31.72N 82.70W
04/22/2006  E1.00 INCH       JEFF DAVIS         GA   LAW ENFORCEMENT

            LARGE HAIL TO THE SIZE OF QUARTERS

&&

HESS
Local storm report, Apr 22, 5:20 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
620 PM EDT SAT APR 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND DMG     DENTON                  31.25N 82.37W
04/22/2006                   WARE               GA   LAW ENFORCEMENT

            NUMEROUS POWERLINES AND TREES DOWN IN DENTON

&&

HESS
Special weather statement, Apr 22, 5:30 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
630 PM EDT SAT APR 22 2006

GAZ135-222315-
APPLING-
630 PM EDT SAT APR 22 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 715 PM EDT...

AT 630 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF THUNDERSTORMS CENTERED 2 MILES NORTHWEST OF BAXLEY...MOVING
EAST AT 20 MPH. THIS WILL ALSO AFFECT AREAS AROUND BAXLEY AND
SURRENCY THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER
AND GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Local storm report, Apr 22, 5:38 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
638 PM EDT SAT APR 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             4 S DENTON              31.66N 82.70W
04/22/2006  E1.75 INCH       JEFF DAVIS         GA   LAW ENFORCEMENT

            COFFEE COUNTY 911 CENTER HAD PUBLIC REPORT OF GOLF BALL
            SIZE HAIL SOUTH OF DENTON ON JEFF DAVIS SIDE OF COUNTY
            LINE

&&

HESS
Local storm report, Apr 22, 5:39 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TO JEFF DAVIS COUNTY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
639 PM EDT SAT APR 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND DMG     DENTON                  31.72N 82.70W
04/22/2006                   JEFF DAVIS         GA   LAW ENFORCEMENT

            NUMEROUS POWERLINES AND TREES DOWN IN DENTON

&&

HESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Coffee

When
April 22, 5:40 PM EST
Where
Coffee County, West Green
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.617, -82.733

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489902.